MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Codes Mechanical Problem (1384); Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the spouse, they and the end-user were out walking in the community while end-user was testing their driving skills.The spouse reports having walked in front of the user (normally to the side) and claims the chair veered to the right, off the sidewalk and down a steep embankment, finally resting in a ditch.Report claims the chair ended up atop the end-user and her foot was trapped beneath the footplate where they reported received an fx to their leg, just above the ankle.The device was reportedly extracted from the ditch and taken to the local service provider for evaluation.At time of this report, permobil has not received any information as to the status of the device, or of the findings during the evaluation.When permobil receives any new information, a follow-up report will be submitted.The dhr was reviewed, and the device was found to have met specifications prior to distribution.
 
Event or Problem Description
Received report claiming while the end-user was driving down sidewalk in their community, the device allegedly started to veer to right which reportedly caused the end-user to drive off of the sidewalk and into a ditch, resulting in an injury.
 
Additional Manufacturer Narrative
The device was inspected by permobil representative, with no findings that would indicate the device having malfunctioned.Device was reported to remain fully operational with no notable operational issues.Device was reported to be driving normally with no deviations in drive characteristics as claimed to have occurred.Device has remained in the end-user's custody since the reported event occurrence, and no service has been performed prior to inspection.With information provided, and device being found to remain fully operational with no signs of a malfucntion having occurred.Permobil is unable to reach a determination as to possible root cause of this event without specualtion.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key17984466
Report Number1221084-2023-00022
Device Sequence Number8398357
Product Code IPL
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose